MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number Duct Occluder II
Medical Device Problem Codes Off-Label Use (1494); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Renal Failure (2041)
Date of Event 02/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(6) - paradigm, patient site id: (b)(6).It was reported that on 02 february 2023, an 8x4mm amplatzer valvular plug and a 6mmx4mm amplatzer duct occluder ii were successfully implanted in a patient.The patient was placed under general anesthesia for procedure.The patient had remained hemodynamically stable throughout the implant procedure.The plug and occluder were implanted for the closure of a cardiac paravalvular leak (pvl).The plug and occluder were both sized using transesophageal echocardiography measurements.On (b)(6) 2023, the patient was re-admitted due to the patient's reporting consistently dark urine and a small streak of blood every time during urination (hematuria).A transesophageal echocardiogram was performed and revealed a severe residual shunt anterolateral to the 8x4mm amplatzer valvular plug and posteromedial to the 6mmx4mm amplatzer duct occluder ii.On (b)(6) 2023, an x-ray was performed and revealed increased right and left kidney echogenicity, a mildly distended bladder with mild circumferential bladder wall thickening, and a anechoic cystic structure posterolateral to the urinary bladder.On (b)(6) 2023, a computed tomography scan was also performed and revealed two intramuscular lipomas.On (b)(6) 2023, the patient was transfused with leuko-reduced red blood cells due to hemolysis.On (b)(6) 2023, the patient underwent a percutaneous intervention for closure of the residual shunt.The event resulted in surgical and unexpected medical interventions and prolonged hospitalization.The patient did not experience any notable dizziness, lightheadedness, difficulty urinating, chest pain or dyspnea.The patient's renal function continues to the monitored and the 8x4mm amplatzer valvular plug and 6mmx4mm amplatzer duct occluder ii remain implanted.The patient is currently recovering, following the percutaneous intervention.The cause of the patient's worsening renal function is attributed to the hemolysis that occurred as a result of the residual shunt.
 
Additional Manufacturer Narrative
An event of residual shunt, hemolysis, paravalvular leak, and renal failure was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.It was believed by the field that cause of the patient's worsening renal function is attributed to the hemolysis that occurred as a result of the residual shunt.Based on the information, the cause of the reported event could not be conclusively determined.Please note, per the intended use arten600196059 revision b "the amplatzer¿ duct occluder ii is a percutaneous transcatheter occlusion device intended for the non-surgical closure of patent ductus arteriosus.".

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16943206
Report Number2135147-2023-02141
Device Sequence Number6850650
Product Code MAE
UDI-Device Identifier00811806011257
UDI-Public00811806011257
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDuct Occluder II
Device Catalogue Number9-PDA2-06-04
Device Lot Number8442836
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American